Hi all not been on for a while, does anyone have any advice on Rituximab?

I was diagnosed in august 2012 and have not has the condition under control at all, I take methx 25mg injention, hydro, dicfonic,15mg steroids thats just to name a few, november last year I was put on enbrel which made no difference and my esr and crp got worse then I got a rare side effect of losing all the feeling in my feed upto my knees so I was taken off enbrel and had to have some tests to see what damage it has caused.

in june my crp and esr was so high my consultant is going to start me on Rituximab I have read the leaflet but feel unsure about the drug does anyone have experence of this drug?

Micky

Last edited by

9 Replies

oldestnewest
  • Hi micky40,

    Sorry to hear you have been having so many problems with your RA and medication. I have put a link here to the article we have about rituximab on our website:

    nras.org.uk/rituximab-mabth...

    Hope this helps,

    Regards

    Sally

  • Thank you

    micky

  • Hi there,

    I had my first infusion a week a go and I'm due the second one this Friday. It was a long day, 9-30 till 7pm but it was fine.

    Like you I didn't have any luck with Enbrel and humira so thought it was time for a change.

    The next day after the infusion, I had a bad headache and just felt not right, but that could have been me being stressed about having it done.

    Have been told it takes a while to kick in so I'm looking forward to that happening.

    What else would you like to know?

    Take care x

  • Thanks for that I guess Im a bit worried about the side effects as I got a bad side effect with enbrel, I am hoping it works for me as I have never been under control only ever got worse and I so want to look on the bright side for a change and just be able to do things for myself, have you felt less tired or is it to early to notice any changes yet

    micky

  • I was really bad a couple of years ago, I could hardly walk and I was in agony. I tried Enbrel and it made me even worse, my CRP was over 200. It was then decided they would try rituximab and I have now had three courses of it. It has been fantastic, it did take around 4 months to work and whilst waiting on it working I had to have steroid injections. I had no problems with the infusions at all although it did take around 6 hours. You sit on a big comfy chair and the infusion goes into a vein in your arm, if you want to go to the loo you just get unhooked and talk the stand with you. I always take a book to read but usually just end up chatting to the other patients that are sitting having it done. They also provide you with lunch, I had soup and a sandwich. I did feel very tired after the first infusion and had some burning and tingling in my hands the next day but other than that I have been fine. I am due to have another infusion quite soon as it has been 9months since my last one and I still feel alright. Good luck x

  • Hi millie

    I am so hoping the same happens for me as my crp is so high and at present I am using a wheelchair to get around, im zo glad its working for you fingers crossed it works for me

    micky

  • I hope it all goes well for you Micky. At times I forget I have RA now as I can walk at least a mile or more and before I got the infusions I needed help to get off a chair. Good luck. x

  • Hi there, started my Rituximab 1 and 15 April this year. Was told to be patient as it takes time to work and was given hydrocortisone injections to my worse joints (knees) two weeks after my infusions, to tide me over. The only side effects of the infusions were extreme fatigue afterwards for three or four days. This could have also been something to do with the antihistamine they give you at the time of the infusions. It just zonked me! My ESR and CRP have been very high. My RA very troublesome and difficult indeed (understatement) for the past three years and two failed anti-TNF's. Last year horrendous and a lot of joint damage done whilst no successful biologic protecting me. CRP usually 45-50's and ESR averaging 80's ... 85 just before the Rituximab.

    Difficult to say what was the hydrocortisone and what was the Rituxi .. but I felt as though something was starting to feel different after 9 weeks ... and the horrible constant flashing pains I usually had all over from uncontrolled inflammation which normally started to break through in my most difficult areas .. usually after about two to three months after hydrocortisone wearing off ... did not break through this time. Thought and hoped it was because Rituximab had started to kick in. Then I knew it was so as I had better movement and strength in many joints. I could reach for things and twist jars and all sorts of things I could not do before. My fingers stopped swelling and my ankles and knee caps went down. ;-) Still feel very tired but that is also due to the Fentanyl patch I have as they have always made me tired.

    Had my blood results (not latest ESR or B cells results back as yet .. awaiting those) but my CRP after 3 months since the Rituximab infusions is now under 5. That is what I was told is hoped for. Also my other usual blood results are all improved .. some quite dramatically, which is all proving that Rituximab is doing what it should. Wish I had been able to have had this a year ago. So that is the good news. The not so good is I have many areas of concern and stiffness/joint damage .. lower limbs .. so I have much to address from damage done prior to Rituximab, but to be without that flashing constant pain and to know that Rituximab is now stopping inflammation is a huge relief. Hope by end of September my next results prove it is doing just as well. Don't fear a reaction .. if an allergy does happen it is usually there when they give the infusion and they give antihistamines and steroid infusion together with Rituxi to lessen the chance of allergy etc. They slow down the rate the infusion goes in if your blood pressure and pulse indicate any reaction and you are monitored so vigilently ... BP every half hour .. you are in such safe hands there is no reason to be anxious. Hope this helps. Very best of luck and hope it works for you.

  • Thank you so much iam so wanting this towork for me as ineed totryand get some independence back as I hate relying onmy husband all the time I want to be able to juxt do the simple thing like open a jar or even walk round my garden would be nice,

    I feel I am building myself up hoping this works for me like I did with enbrel which failed me and made me worse, I have the appointment through for the 10th september so fingers crossed.

You may also like...